Flood, Monroe
- When
- April 2, 5:18 PM EST to April 5, 3:35 AM EST
- Where
- Monroe forecast zone
- Property damage
- $40 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.983, -77.800
For the second time within seven months a greater than 50-year storm affected the Delaware River Basin and its tributaries. In all, about 5,715 homes were evacuated along the Delaware and Susquehanna Rivers in Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
For the second time within seven months a greater than 50-year storm affected the Delaware River Basin and its tributaries. In all, about 5,715 homes were evacuated along the Delaware and Susquehanna Rivers in Pennsylvania. Pennsylvania Ed Rendell quickly declared a state of emergency and made money available to the Pennsylvania Emergency Management for flood related needs. Many homes and businesses that were flooded because of the remnants of Hurricane Ivan, were flooded again. The crests along the Delaware River were even higher than in September 2004 and were the highest crests since 1955. In many places, it was the second or third highest crest on record for the Delaware River. In Monroe, Northampton and Bucks Counties, about 2,200 homes and businesses were flooded, 40 homes were destroyed. Many of the homes and businesses that were flooded, had flooding into the first floor of their dwellings. About 4,300 people were evacuated, with the greatest number in Bucks County. Shelters were opened in schools, fire houses and churches. Both the Red Cross and Salvation Army assisted with the evacuations and distributing food and drinks. Many major roads were closed. Some will be closed for months because of the damage. A dozen low-lying bridges from Trenton north were closed and damaged by the flooding. Many schools along river towns were closed on Monday April 4th, some also on Tuesday April 5th. The Delaware Canal took another major hit as the Delaware River merged with the canal. Damage from the remnants of Ivan and the latest storm was estimated at $40 million dollars. In the three county area, total damage from this storm was estimated at $120 million dollars. The worst damage was reported in Easton (Northampton County), Yardley and New Hope (Bucks County). Miraculously there were no deaths or major injuries. Residents and businesses found raw sewage that backed into water-logged cellars. Many furnaces, water heaters, electrical panels, washing machines and dryers were destroyed. In many places, everything that was stored below ground level was destroyed. The flood waters dislodged propane and oil tanks. Some basements were contaminated with oil. First floor damage included ruined hardwood floors, furniture, carpeting, vinyl flooring and dry walls. The homes that were greatly affected had their electricity and gas service turned off and in many instances had to get the former replaced. Private wells had to be tested for contamination. The heavy rain loosened the ground and caused trees to be knocked down and carried down river along with waste receptacles, propane tanks and beer kegs. As river levels rose, they damaged the low-lying bridges across the Delaware River. Damage to the bridges was estimated at $1.5 million with the greatest damage and longest closure to the Washington Crossing Bridge between Bucks and Mercer Counties. On April 15th, President George W. Bush declared a major disaster area in Northampton, Bucks and Monroe Counties. This opened the door for federal aid for homeowners and businesses. Persons could get grants for temporary housing and to clean and rebuild their homes. Homeowners and businesses were now eligible for low interest loans to cover uninsured property losses and other federally funded programs. In Monroe County, flood damage was estimated at $40 million dollars. Damage was concentrated in Delaware Water Gap Borough, Smithfield Township, Paradise Township, Pocono Township and Stroud Township. At the height of the flooding, 10 major roads were closed including U.S. Route 209 and Pennsylvania State Routes 611, 196, 447 and 715. People were trapped in vehicles on Pennsylvania State Route 447. Forty roads suffered some flood damage with the worst occurring along Pennsylvania State Route 611 from Delaware Water Gap to Portland Borough in Northampton County. About 300 homes and businesses were flooded, one home in the Price Landing area of Shawnee-on-Delaware was washed away. About 770 people were evacuated from resorts and homes. One of the worst damage to businesses occurred to the Caesar's Resort in Paradise Township as the Paradise Stream severely flooded 32 units of the resort and forced evacuations. Along the Delaware River, Laird Technologies was severely damaged in Delaware Water Gap and the Shawnee Inn in Smithfield Township was evacuated. The flooding Brodhead Creek damaged two holes at the Evergreen Golf Club in Analomink (Stroud Township). The Delaware River at Tocks Island was above its 21 foot flood stage from 1202 a.m. EST on the 3rd through 435 a.m. EDT on the 5th. It crested at 33.24 feet at 10 p.m. EDT on the 3rd and was the second highest on record, only surpassed by the flooding on August 19, 1955. The Brodhead Creek at Analomink was above its 8 foot flood stage from 518 p.m. EST on the 2nd through 320 a.m. EDT on the 3rd. It crested at 10.59 feet at 930 p.m. EST on the 2nd. This was its highest crest since July 28, 1969. Farther downstream, the Brodhead Creek at Minisink Hills was above its 10 foot flood stage from 715 p.m. EST on the 2nd through 1044 p.m. EDT on the 4th. It crested at 20.96 feet at 1215 a.m. EDT on the 4th and was the second highest crest on record and the highest crest since August 19, 1955. The Pohopoco Creek at Kresgeville was above its 8.5 foot flood stage from 636 p.m. EST on the 2nd through 1115 a.m. EDT on the 3rd. It crested at 8.84 feet at 845 a.m. EDT on the 3rd. The Tunkhannock Creek at Long Pond was above its 5 foot flood stage from 852 a.m. EDT on the 3rd through 330 a.m. EDT on the 4th. It crested at 5.27 feet at 315 p.m. EDT on the 3rd. The Bush Kill at Shoemakers was above its 6 foot flood stage from 733 p.m. EST on the 2nd through 1022 p.m. EDT on the 3rd. It crested at 7.51 feet at 345 a.m. EDT on the 3rd and was the third highest crest on record and the highest since July 28, 1969. The Tobyhanna Creek at Blakeslee was above its 10 foot food stage from 758 p.m. EST on the 2nd through 1118 p.m. EDT on the 3rd. It crested at 13.27 feet at 630 a.m. EDT on the 3rd and was the second highest crest on record and the highest since August 19, 1955. Rain started just around Midnight EST on the 2nd and continued throughout the day on the 2nd. It fell at its heaviest during the late afternoon and early evening. The rain ended around daybreak on the 3rd. Over the higher terrain, the precipitation changed to snow before ending. Storm totals averaged 4 to 5 inches and included 5.00 inches in Tobyhanna, 4.80 inches in Mount Pocono, 4.73 inches in East Stroudsburg, 4.44 inches in Pocono Summit, 4.35 inches in Blakeslee and 3.93 inches in Mount Pocono. The flooding heavy rain was caused by a low pressure system that moved from the southern Gulf Coast States on the morning of April 1st northeast to the eastern Tennessee Valley during the evening of the 1st, to far western Virginia just after Midnight EST on the 2nd, into central Virginia at 7 a.m. EST on the 2nd, near Washington, D.C. at 1 p.m. EST on the 2nd, near Lancaster, Pennsylvania at 7 p.m. EST on the 2nd, near Scranton, Pennsylvania at 1 a.m. EST on the 3rd, over the Finger Lakes in New York at 8 a.m. EDT on the 3rd and into eastern Lake Ontario at 2 p.m. EDT on the 3rd. The strong southeast flow preceding the low pressure system was able to entrain Atlantic Ocean moisture in addition to the Gulf of Mexico moisture into the system. The southeast flow also was ideal for orographic lifting in the Poconos and other higher terrain. The flooding was exacerbated by the already wet soil conditions due to heavy rain on both March 23rd and 28th. In addition, along the Delaware River, snowmelt in the upper basin in New York State and because the New York City Delaware County, New York reservoirs were already at capacity added to the flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 2, 4:07 PM EST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 407 PM EST SAT APR 2 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... MODERATE TO HEAVY RAINFALL WAS OCCURRING IN ADVANCE OF THE COLD/OCCLUDED FRONT THAT LINED UP WELL WITH THE MID LEVEL DRY SLOT SHOWING UP ON GUIDANCE AND ON SAT PIX. FAIRLY DEEP SERLY FLOW, A DROP IN EQUIV POT TEMP WITH HEIGHT ABOVE THE SFC LAYER, AND AN IMPRESSIVE PLUME OF MOISTURE OUT OF THE GULF ALL COMING TOGETHER TO PRODUCE FLOODING RAINS. WE HAVE TRIED TO TIME IT ALL WITH REGARD TO THE FORECAST, WITH THE FLOOD WATCH TIMED INTO THE EVENING CLOSER TO THE BACK EDGE OF THE PCPN AND FOR TOINGHT FURTHER NE. LOOKS THAT THE SRN ZONES WILL BREAK OUT OF THE STEADY RAIN BY EVENING, BUT APPROACH OF UPPER LOW SHOULD BRING BACK SHOWER ACTIVITY OVERNIGHT. SOME OF THE VERY STRONG WINDS OFF THE SURFACE ARE MAKING IT DOWN TO THE SURFACE, BUT WE BELIEVE THE SHALLOW MARINE LAYER INDICATED BY MODEL SOUNDINGS PRECLUDE SYNOPTIC SCALE SUSTAINED WINDS AND GUSTS IN THE WIND ADVISORY CRITERIA, AND WE HAVE OPTED TO HANDLE ANY STRONGER WINDS AND GUSTS WITH SHORT FUSED PRODUCTS. TEMPS HAVE RISEN NICELY WITH THE PASSAGE OF THE WARM FRONT, BUT SHOULD DROP AGAIN AS UPPER LOW MOVES CLOSE TO THE AREA OVERNIGHT. TOMORROW THE SLOW MOVEMENT OF THE UPPER LOW MADE US KEEP SHOWER ACTIVITY IN ALL ZONES, RANGING FROM CHANCE DOWN SOUTH TO CATEGORICAL UP NORTH. WE PRESENTLY BELIEVE PRECIPITATION AMOUNTS AFTER TONIGHT SHOULD DROP CONSIDERABLY, BUT ANY RAIN WOULD BE UNWELCOME AFTER WHAT WE ARE GETTING THIS AFTERNOON INTO TONIGHT. WE SHOULD CERTAINLY SEE THE CONVECTIVE TEMPERATURES REACHED, CONSISTENT WITH THE SHOWER AND CLOUD FORECASTS. THOSE ARE RATHER COOL AND SUBSEQUENTLY WE WENT WITH COOLER STAT GUIDANCE. THE LOW LIFTING OUT LEAVES ONLY THE FAR NWRN ZONES WITH PCPN CHANCES TOMORROW NIGHT, BUT GIVEN SOUNDINGS HAD TO MENTION THE PSBLTY OF SNOW SHOWERS AFTER MIDNIGHT. DRYING US OUT FOR MON, WITH H8 TEMPS CONSISTENT WITH PREV FORECASTS AND STAT GUIDANCE. && .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... NO SIG CHANGES WERE MADE TO THE EXTENDED. THE PREV AFD DISCUSSION: A BRIEF PERIOD OF DRY WEATHER IN STORE FOR MID WEEK AS HIGH PRESSURE BUILDS TO THE MID ATLANTIC, BUT ANOTHER LOW WILL BE WRAPPING UP OVER THE LAKES AND PULLING IN SOME COLDER AIR WHICH AGAIN WOULD LEAD TO A MENTION OF RAIN/SNOW SHOWERS. OTHER THAN THAT, DONT PLAN ON GETTING MUCH MORE DETAILED WITH IMMEDIATE THREAT AT HAND. THIS NEXT SYSTEM WILL NOT HAVE THE QPF POTENTIAL, BUT WELL HAVE TO SEE EXACTLY WHAT FALLS BY SUNDAY MORNING AND EVEN A HALF INCH COULD BRING ADDITIONAL PROBLEMS IN SOME VULNERABLE AREAS. && .AVIATION... IFR CONDITIONS WILL REMAIN ACROSS THE REGION AT LEAST THE NEXT COUPLE HOURS ACROSS OUR SOUTHERN ZONES AND INTO THE EVENING HOURS FURTHER NORTH. A DRY SLOT, CURRENTLY WORKING UP INTO THE VIRGINIAS, IS EXPECTED TO MOVE INTO THE AREA. WRAP AROUND MOISTURE ASSOCIATED WITH THE MID-LEVEL LOW WILL AFFECT THE REGION TOWARD DAYBREAK. ONCE WE LOSE THE IFR CONDITIONS TONIGHT, MVFR SHOULD BE COMMON THROUGH SUNDAY AFTERNOON. && .MARINE... BASED ON PORTS DATA AND SURROUNDING LAND-BASED OBSERVATIONS, GALES HAVE BEEN ISSUED FOR THE UPPER BAY. NO CHANGES WITH THE HEADLINES ELSEWHERE. GALES ARE EXPECTED TO TRANSITION TO SCAS ON SUNDAY. THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE WINDS WILL INTENSIFY OVER VIRGINIA AND MOVE NORTHEAST INTO PENNSYLVANIA TONIGHT AND THEN NEW YORK STATE ON SUNDAY. HIGH PRESSURE WILL SLOWLY BUILD OVER THE MARINE AREA MONDAY THROUGH TUESDAY NIGHT. LOW PRESSURE WITH A FRONTAL ZONE WILL APPROACH FROM THE WEST WEDNESDAY NIGHT OR THURSDAY. && .HYDROLOGY... RAINFALL AMOUNTS AROUND THE AREA THROUGH 300 PM WERE GENERALLY IN THE 1.50 TO 2.00 INCH RANGE, WITH THE BACK EDGE COINCIDING WITH THE MID LEVEL DRY SLOW JUST NE OF THE VIRGINIA NORTHERN NECK. GIVEN TIMING OF BACK EDGE, TOTALS GENERALLY IN THE 2.00 TO 4.50 INCH RANGE SEEM POSSIBLE AND CERTAINLY WARRANT CONTINUATION OF THE WATCH. POOR DRAINAGE FLOODING, SMALL STREAM AND CREEK FLOODING, LARGER STREAM FLOODING AND ULTIMATELY RIVER FLOODING ARE ALL ON THE TABLE, WITH SOME OF THAT FLOODING POSSIBLY MAJOR IN NATURE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH PAZ054-055-060>062-067>071 NJ...FLOOD WATCH NJZ001-007>010-012-013-015>020-027 DE...FLOOD WATCH DEZ001 MD...FLOOD WATCH MDZ008-012 MARINE...GALE WARNING ANZ430-431-450>455 && SHORT TERM...NYY LONG TERM...EBERWINE AVIATION/MARINE...KRUZDLO HYDROLOGY...ZEV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 446 AM EST SAT APR 2 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-030945- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 446 AM EST SAT APR 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... A VERY BUSY AND POTENTIALLY SERIOUS DAY FOR FLOODING IN SOME AREAS AS HEAVY RAIN AND POSSIBLE THUNDERSTORMS COVER THE ENTIRE REGION WITH RAINFALL AMOUNTS ANYWHERE FROM 1.5 TO 3 INCHES WITH SOME AMOUNTS REACHING 4 OR 5 INCHES IN THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY. THIS MAY CAUSE FLOODING ON STREAMS AND CREEKS AND IN AREAS OF POOR DRAINAGE. SEE THE FLOOD WATCH AND SPECIAL WEATHER STATEMENTS...FFAPHI AND SPSPHI...FOR DETAILS. GALE FORCE WINDS ARE IN EFFECT FOR THE JERSEY AND DELAWARE COASTS AND MINOR TIDAL FLOODING IS POSSIBLE. SOME THUNDERSTORMS MAY REACH SEVERE IN SOUTHERN DELAWARE, EXTREME SOUTHERN NEW JERSEY AND PARTS OF MARYLANDS EASTERN SHORE. .DAYS TWO THROUGH SEVEN... THE HEAVY RAIN WILL END BUT THE FLOODING FROM THE STORM WILL CONTINUE INTO SUNDAY. WIDESPREAD FLOODING COULD EXIST ON MANY RIVERS/STREAMS/CREEKS AND IN AREAS OF POOR DRAINAGE THROUGH SUNDAY. SEE THE FLOOD WATCH AND SPECIAL WEATHER STATEMENTS...FFAPHI AND SPSPHI...FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TODAY INTO SUNDAY. EBERWINE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
229 PM EST SAT APR 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG KINGSTOWN 39.21N 76.05W
04/02/2005 QUEEN ANNES MD EMERGENCY MNGR
A COUPLE OF TREES DOWNED ALONG THE KENT AND QUEEN ANNES
COUNTY BORDER.
0135 PM TSTM WND DMG CHESTERTOWN 39.22N 76.07W
04/02/2005 KENT MD EMERGENCY MNGR
A COUPLE OF TREES DOWNED ON THE KENT AND QUEEN ANNES
COUNTY BORDER.
0200 PM HEAVY RAIN MOUNT POCONO 41.12N 75.36W
04/02/2005 0.00 INCH MONROE PA EMERGENCY MNGR
FLOODING REPORTED IN LONG POND. SOME ROADS BECOMING
IMPASSABLE.
&&
GORSESPECIAL WEATHER STATEMENT - MINOR TIDAL FLOODING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 PM EST SAT APR 2 2005 DEZ001>004-NJZ012>014-016>026-PAZ069>071-031000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ- DELAWARE PA-DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ- INLAND SUSSEX DE-KENT DE-MIDDLESEX NJ-NEW CASTLE DE- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SALEM NJ- WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ATLANTIC CITY...CAMDEN...DOVER... NEW BRUNSWICK...NEWARK...PERTH AMBOY...PHILADELPHIA... VINELAND AND WILMINGTON 350 PM EST SAT APR 2 2005 ...MINOR TIDAL FLOODING IS POSSIBLE TONIGHT... INTENSIFYING LOW PRESSURE MOVING THROUGH THE CENTRAL MID ATLANTIC REGION THIS EVENING WILL MOVE NORTH INTO PENNSYLVANIA TONIGHT AND THEN NORTHEAST INTO EASTERN NEW YORK STATE BY SUNDAY EVENING. GALE FORCE WINDS OVER THE COASTAL WATERS WILL PERSIST THROUGH MOST OF TONIGHT ALONG THE NEW JERSEY AND DELAWARE COASTS. WIND DIRECTIONS WILL SHIFT FROM SOUTHEAST TO SOUTHWEST BY MORNING, BUT A MOSTLY ONSHORE FLOW WILL PREVAIL FOR MUCH OF TONIGHT. ABOVE NORMAL TIDES WILL RESULT, AND THIS COULD PRODUCE MINOR TIDAL FLOODING AROUND THE TIME OF HIGH TIDE TONIGHT ON THE DELAWARE AND NEW JERSEY OCEANFRONTS. FLOODING MAY ALSO OCCUR ON DELAWARE BAY AND FURTHER UP ON THE DELAWARE RIVER AS THE STRONG SOUTHEAST TO SOUTH WINDS CONTINUE TO PUSH IN THE WATER. HIGH TIDE ALONG THE DELAWARE AND NEW JERSEY OCEANFRONT WILL OCCUR FROM 3 TO 5 AM. HIGH TIDE OCCURS LATER ON THE BAYS AND TIDAL RIVERS AND STREAMS. ALTHOUGH WIND DIRECTIONS ARE NOT IDEAL FOR TIDAL FLOODING ALONG THE RARITAN BAYSHORE, MINOR TIDAL FLOODING MAY ALSO OCCUR THERE TONIGHT. DO NOT DRIVE THROUGH FLOOD WATERS, THE WATER MAY BE DEEPER THAN YOU THINK IT IS. ALSO, DO NOT PARK YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. REMEMBER...TURN AROUND...DONT DROWN. FOR COMPLETE WEATHER INFORMATION, VISIT US ON THE WEB AT, WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE).
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 500 PM EST SAT APR 2 2005 NJZ001-007>010-012>027-PAZ054-055-061-062-068>071-030100- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ- CUMBERLAND NJ-DELAWARE PA-EASTERN MONMOUTH NJ-GLOUCESTER NJ- HUNTERDON NJ-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-MONROE PA- MONTGOMERY PA-MORRIS NJ-NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ- OCEAN NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ- SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...NEW BRUNSWICK...PERTH AMBOY...PHILADELPHIA... TRENTON AND VINELAND 500 PM EST SAT APR 2 2005 ...HEAVY DOWNPOURS WITH GUSTY WINDS MOVING ACROSS THE REGION... RAIN, HEAVY AT TIMES AND WITH LOCALIZED WIND GUSTS TO 45 MPH, WILL MOVE ACROSS NEW JERSEY AND MUCH OF EASTERN PENNSYLVANIA THROUGH 800 PM EST. THE HEAVIEST DOWNPOURS WILL BRING STRONG WINDS ALOFT TO THE SURFACE AND GENERATE RAINFALL AMOUNTS APPROACHING AN INCH PER HOUR. THE WINDS MAY ACT IN CONCERT WITH SATURATED GROUND TO BRING DOWN SOME TREES, WHICH IN TURN COULD CAUSE LOCALIZED POWER OUTAGES. KEEP IN MIND ALSO THAT A FLOOD WATCH IS IN EFFECT FOR EASTERN PENNSYLVANIA AND ALL BUT COASTAL AND FAR SOUTHERN NEW JERSEY. YOUR BEST COURSE OF ACTION THIS EVENING IS TO REMAIN INDOORS. MPD
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449413.